Advertisement

Inventiones mathematicae

, Volume 161, Issue 1, pp 45–89 | Cite as

Kupka-Smale theorem for polynomial automorphisms of ℂ2 and persistence of heteroclinic intersections

  • Gregery T. Buzzard
  • Suzanne Lynch Hruska
  • Yulij Ilyashenko
Article

Abstract

A map is Kupka-Smale if all periodic points are hyperbolic and the stable and unstable manifolds of any two saddle points are transverse. Here we prove that Kupka-Smale maps form a residual set of full Lebesgue measure in the space \(\mathcal{P}_d\) of polynomial automorphisms of ℂ2 of fixed dynamical degree d≥2. We also prove that a heteroclinic point of two saddle periodic orbits may be continued over (almost) the entire parameter space for this set of maps. This is one of the first persistence theorems proved in holomorphic dynamics in several variables.

Keywords

Manifold Parameter Space Periodic Orbit Saddle Point Lebesgue Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Brushlinskaya, N.: Versal family of vector fields in the poincaré domain. Funct. Anal. Appl. (Russian) 4, 6–13 (1970)Google Scholar
  2. 2.
    Bedford, E., Smillie, J.: Polynomial diffeomorphisms of C2: currents, equilibrium measure and hyperbolicity. Invent. Math. 103, 69–99 (1991)CrossRefGoogle Scholar
  3. 3.
    Broer, H.W., Tangerman, F.M.: From a differentiable to a real analytic perturbation theory, applications to the Kupka Smale theorems. Ergodic Theory Dyn. Syst. 6, 345–362 (1986)Google Scholar
  4. 4.
    Buzzard, G.T.: Infinitely many periodic attractors for holomorphic maps of 2 variables. Ann. Math. (2) 145, 389–417 (1997)Google Scholar
  5. 5.
    Buzzard, G.T.: Kupka-Smale theorem for automorphisms of ℂn. Duke Math. J. 93, 487–503 (1998)CrossRefGoogle Scholar
  6. 6.
    Buzzard, G.T.: Nondensity of stability for polynomial automorphisms of ℂ2. Indiana Univ. Math. J. 48, 857–865 (1999)CrossRefGoogle Scholar
  7. 7.
    Buzzard, G.T., Verma, K.: Hyperbolic automorphisms and holomorphic motions in ℂ2. Michigan Math. J. 49, 541–565 (2001)CrossRefGoogle Scholar
  8. 8.
    Chirka, E.M.: Complex Analytic Sets. Translated from the Russian by R.A.M. Hoksbergen. Dordrecht: Kluwer 1989Google Scholar
  9. 9.
    Collingwood, E.F., Lohwater, A.J.: The theory of cluster sets (Cambridge tracts in mathematics and mathematical physics, no. 56). London: Cambridge University Press 1966Google Scholar
  10. 10.
    Friedland, S., Milnor, J.: Dynamical properties of plane polynomial automorphisms. Ergodic Theory Dyn. Syst. 9, 67–99 (1989)Google Scholar
  11. 11.
    Hörmander, L.: An introduction to complex analysis in several variables. Amsterdam: North-Holland Mathematical Library 1990Google Scholar
  12. 12.
    Hunt, B.R., Sauer, T., Yorke, J.A.: Prevalence: a translation-invariant “almost every” on infinite-dimensional spaces. Bull. Am. Math. Soc., New. Ser. 27, 217–238 (1992)Google Scholar
  13. 13.
    Ilyashenko, Yu.: Centennial history of hilbert’s 16th problem. Bull. Am. Math. Soc., New. Ser. 39, 301–354 (2002)Google Scholar
  14. 14.
    Kaloshin, V.Yu.: Prevalence in spaces of finitely smooth mappings (russian). Funkts. Anal. Prilozh. 31, 27–33, 95 (1997). Translation in: Funct. Anal. Appl. 31, 95–99 (1997)Google Scholar
  15. 15.
    Kaloshin, V.Yu.: Some prevalent properties of smooth dynamical systems (russian). Tr. Mat. Inst. Steklova 213 (1997), Differ. Uravn. s Veshchestv. i Kompleks. Vrem., pp. 123–151. Translation in: Proc. Steklov Inst. Math. 213, 115–140 (1996)Google Scholar
  16. 16.
    Kolmogorov, A.N.: General theory of dynamical systems in classical mechanics (french). In: 1957 Proceedings of the International Congress of Mathematicians, Amsterdam, 1954, vol. 1, pp. 315–333. Erven, P. Noordhoff, N.V., Groningen. Amsterdam: North-Holland Publishing Co. 1957Google Scholar
  17. 17.
    Kupka, I.: Contribution à la théorie des champs génériques. Contributions to Differential Equations, vol. 2, pp. 457–484, 1963Google Scholar
  18. 18.
    Leslie, J.A.: A “generic” property of real analytic differential equations on a compact analytic manifold. Boll. Unione Mat. Ital., Sez. B (6) 2, 669–679 (1983)Google Scholar
  19. 19.
    Petrovskii, I., Landis, E.: On the number of limit cycles of the equation dy/dx=p(x,y)/q(x,y), where p and q are polynomials of 2nd degree (russian). Mat. Sb. N.S. 37, 209–250 (1955)Google Scholar
  20. 20.
    Rosay, J.-P., Rudin, W.: Holomorphic maps from ℂn to ℂn. Trans. Am. Math. Soc. 310, 47–86 (1988)Google Scholar
  21. 21.
    Shub, M.: Endomorphisms of compact differentiable manifolds. Am. J. Math. 91, 175–199 (1969)Google Scholar
  22. 22.
    Smale, S.: Stable manifolds for differential equations and diffeomorphisms. Ann. Sc. Norm. Super. Pisa, III. Ser. 17, 97–116 (1963)Google Scholar
  23. 23.
    Stoilow, S.: Note sur les fonctions analytiques multiformes (french). Ann. Soc. Polon. Math. 25, 69–74 (1952)Google Scholar
  24. 24.
    Stoilow, S.: Leçons sur les principes topologiques de la théorie des fonctions analytiques. Deuxième édition, augmentée de notes sur les fonctions analytiques et leurs surfaces de Riemann (french). Paris: Gauthier-Villars 1956Google Scholar

Copyright information

© Springer-Verlag 2004

Authors and Affiliations

  1. 1.Department of MathematicsPurdue UniversityWest LafayetteUSA
  2. 2.Department of MathematicsCornell UniversityIthacaUSA
  3. 3.Steklov Math. InstituteMoscow State and Independent UniversitiesMoscowRussia

Personalised recommendations